Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2014, 4:52 PM CDT for Allen Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2014, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 13, 2014, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Allen Parish, LA
The radar
The Lake Charles radar (KLCH), 47 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
413 WUUS54 KLCH 132152 SVRLCH LAC003-132230- /O.NEW.KLCH.SV.W.0037.140613T2152Z-140613T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 PM CDT FRI JUN 13 2014 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ALLEN PARISH IN SOUTHWEST LOUISIANA... * UNTIL 530 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...OVER SOUTHWESTERN ALLEN PARISH...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEBLANC PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3044 9298 3044 9309 3058 9299 3057 9288 TIME...MOT...LOC 2152Z 288DEG 5KT 3052 9302 $$ 07
1 follow-up statement
915 WWUS54 KLCH 132223 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 523 PM CDT FRI JUN 13 2014 LAC003-132231- /O.EXP.KLCH.SV.W.0037.000000T0000Z-140613T2230Z/ ALLEN LA- 523 PM CDT FRI JUN 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALLEN PARISH WILL EXPIRE AT 530 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED TO THE EAST OF THE WARNING AREA...AND WEAKENED SLIGHTLY. THIS STORM WILL CONTINUE TO DRIFT EAST AND AWAY FROM THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 5:30 PM. LAT...LON 3044 9298 3044 9309 3058 9299 3057 9288 TIME...MOT...LOC 2221Z 288DEG 5KT 3051 9298 $$ RUA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:27 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 13, 3:27 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 PM CDT FRI JUN 13 2014 .SYNOPSIS...THE AREA REMAINS IN A ZONE OF SURFACE CONVERGENCE AND MOISTURE FROM AN OLD FRONTAL BOUNDARY THAT WASHED OUT. CONVECTION HAS REFIRED OVER INTERIOR SOUTHEAST TEXAS WHERE A GAP IN THE CLOUD COVER ALLOWED CONVECTIVE TEMPS TO REACHED. POOLING OF COOL AIR ALOFT LEFT IN THE WAKE OF AN UPPER TROF COULD ALLOW FOR ADDITIONAL TSTMS TO FIRE OFF TO THE EAST OF THE CURRENT COMPLEX. && .SHORT TERM...RAIN CHANCES TAPER OFF THIS EVENING WITH LOSS OF DAY TIME HEATING AND BUILDING OF THE MID LEVEL RIDGE. SOME PATCHY FOG WILL BE POSSIBLE OVER EASTERN PORTIONS OF CENTRA LOUSIANA WHERE LIGHT WINDS AND CLEARING SKIES WITH WET GROUNDS WILL PROVIDE THE SET UP. && .LONG TERM...MINIMAL RAIN CHANCES DURING THE AFTERNOONS THIS WEEKEND WITH FAVORABLE SHORT WAVE ENERGY AND THETA RIDGING. A FEW STRAY SHOWERS WILL BE POSSIBLE NEXT WEEK WITH RAIN CHANCES SOMEWHAT LESS THAN CLIMO AS WE COME UNDER THE INFLUENCE OF A DYNAMIC RIDGE OVER THE SOUTHEASTERN STATES. A LIGHT FLOW OFF THE GULF SHOULD PROVIDE ENOUGH MOISTURE FOR AT LEAST NOCTURNAL SHOWERS OVER THE COASTAL WATERS AND POSSIBLY INLAND DURING THE MORNINGS. THE GFS CONTINUES TO PING ON TROPICAL ACTIVITY NEAR THE YUCATAN STRAITS. NO CONFIDENCE IN THIS AS THE REMAINDER OF THE MODELS DISAGREE AS DOES THE MEDIUM RANGE NCEP METS. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 71 89 75 89 75 / 20 20 10 20 10 KBPT 73 90 77 91 76 / 20 10 10 20 10 KAEX 68 92 73 91 73 / 20 20 10 20 10 KLFT 71 92 72 90 75 / 10 20 10 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Jun 13, 2:51 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 251 AM CDT FRI JUN 13 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-141100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 251 AM CDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING...DIMINISHING BY AFTERNOON AS THE UPPER LEVEL DISTURBANCE MOVES THROUGH OF THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE ALOFT WILL SLOWLY BUILD EASTWARD OVER THE AREA FOR THE REMAINDER OF THE WEEKEND INTO NEXT WEEK...LIMITING PRECIPITATION CHANCES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 13, 10:55 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 AM CDT FRI JUN 13 2014
LAZ054-055-131700-
LOWER ST. MARTIN LA-ST. MARY LA-
1055 AM CDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND LOWER ST. MARTIN
PARISHES UNTIL NOON CDT...
AT 1050 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER ST. MARY AND LOWER ST. MARTIN
PARISHES...MOVING SOUTH AT 25 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CENTERVILLE...STEPHENSVILLE...PATTERSON MEMORIAL AIRPORT...
PATTERSON...ELLERSLIE AND BERWICK.
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2952 9124 2954 9127 2950 9126 2948 9129
2951 9136 2951 9144 2953 9144 2953 9152
2976 9165 2994 9149 2989 9120 2986 9119
2984 9115 2965 9111
25Special weather statement, Jun 13, 11:30 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1130 AM CDT FRI JUN 13 2014 LAZ045-053-054-131730- UPPER ST. MARTIN LA-IBERIA LA-ST. MARY LA- 1130 AM CDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 1230 PM CDT... AT 1128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF JEANERETTE...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LYDIA... JEANERETTE...SORREL...WEEKS ISLAND...GLENCOE AND BALDWIN. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3008 9182 3012 9166 2976 9153 2973 9181 25
Special weather statement, Jun 13, 2:57 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 257 PM CDT FRI JUN 13 2014 TXZ180-201-132100- HARDIN TX-TYLER TX- 257 PM CDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL 400 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES WEST OF WARREN...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WILDWOOD AND VILLAGE MILLS. THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3047 9419 3045 9455 3068 9452 3069 9441 25
Local storm report, Jun 13, 3:42 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 PM CDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL SPURGER 30.69N 94.18W
06/13/2014 E1.00 INCH TYLER TX PUBLIC
KBMT NEWS RELAYED A PUBLIC FACEBOOK REPORT OF QUARTER
SIZE HAIL IN SPURGER.
&&
DJONESSpecial weather statement, Jun 13, 4:02 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CDT FRI JUN 13 2014
LAZ030-031-041-TXZ216-262-132145-
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-ORANGE TX-SOUTHERN NEWTON TX-
402 PM CDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ORANGE
COUNTIES UNTIL 445 PM CDT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
WEST OF DEWEYVILLE TO RAGLEY...MOVING EAST AT 5 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DE
QUINCY...RAGLEY...DEVILS POCKET AND ORETTA.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3041 9389 3062 9316 3044 9301 3043 9313
3038 9313 3018 9382 3027 9391
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:43 PM CDT | Special Weather Statement | LCH | Rapides | 32 min |
| Jun 13, 12:12 AM CDT | Special Weather Statement | LCH | Rapides | 33 min |
| Jun 13, 3:26 AM CDT | Special Weather Statement | LCH | Calcasieu | 64 min |
| Jun 13, 4:09 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 51 min |
| Jun 13, 4:46 AM CDT | Special Weather Statement | LCH | Cameron | 59 min |
| Jun 13, 4:54 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 66 min |
| Jun 13, 6:44 AM CDT | Special Weather Statement | LCH | Beauregard | 61 min |
| Jun 13, 8:31 AM CDT | Areal Flood Advisory | LCH | Cameron | 119 min |
| Jun 13, 9:33 AM CDT | River Flood Warning | LCH | Calcasieu | 27 hr |
| Jun 13, 10:55 AM CDT | Special Weather Statement | LCH | St. Mary | 65 min |
| Jun 13, 11:09 AM CDT | Areal Flood Advisory | LCH | St. Mary | 111 min |
| Jun 13, 11:30 AM CDT | Special Weather Statement | LCH | Saint Martin | 60 min |
| Jun 13, 4:02 PM CDT | Special Weather Statement | LCH | Calcasieu | 43 min |
| Jun 13, 4:28 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 32 min |
| Jun 13, 4:59 PM CDT | Special Weather Statement | LCH | Evangeline | 46 min |
| Jun 13, 5:07 PM CDT | Special Weather Statement | LCH | Beauregard | 53 min |
| Jun 13, 5:30 PM CDT | Special Weather Statement | LCH | Allen | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.